MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 0 S/A FSL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 0 S/A FSL; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J587H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: please confirm how many procedures were affected by the reported issue (the wire broke during surgery).Vet use: 4 surgery impacted : 3 dog castrations and 1 female dog ovariectomy.Date: (b)(6) 2023.When the veterinarian tightened the knots for vascular ligations the thread broke without exerting excessive tension, sometimes on the side of the small head sometimes on the side of the big head.In addition, the thread held in the pliers was crumbling.The surgeries could be carried out using other threads from another reference without impact on the animals to date.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that an animal underwent an unknown procedure on an unknown date and suture was used.The wire had broken during surgery.When the veterinarian tightened the knots for vascular ligations the thread broke without exerting excessive tension, sometimes on the side of the small head sometimes on the side of the big head.In addition, the thread held in the pliers was crumbling.The surgery could be carried out using other threads from another reference without impact on the animal to date.There were no patient consequences reported.Additional information was requested.

Brand Name
VCL CT BRD VIO 27IN 0 S/A FSL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18470055
Report Number2210968-2024-00224
Device Sequence Number14228201
Product Code GAM
UDI-Device Identifier10705031041486
UDI-Public10705031041486
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ587H
Device Lot NumberTGBBPXT0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Initial Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown